MAUDE Adverse Event Report: SYNTHES GMBH 2.5MM DRILL BIT QC 170MM STER 80MM CALIBRATION; BIT, DRILL

SYNTHES GMBH 2.5MM DRILL BIT QC 170MM STER 80MM CALIBRATION; BIT, DRILL
Catalog Number 03.133.103S
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: initial reporter is a synthes employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2023, the patient underwent an orif surgery for a right tibial plateau fracture.After inserting 2 screws, the surgeon drilled to the contralateral side by the drill bit using a universal drill guide.At that time, the drill bit penetrated the skin on the contralateral side, got entangled in the stocking net, and broke off about 5 mm of the tip of the drill bit.Both the tip of the broken drill bit and the drill bit itself were removed from the patient¿s body, and it was confirmed by the surgeon that there were no fragments left in the patient¿s body.The broken drill bit was deformed and could not be removed from the universal drill guide, so the deformed part was cut off with a pin cutter and the operation continued.The surgery was completed successfully within 30 minutes delay.No further information is available.This report is for a 2.5mm drill bit qc 170mm ster 80mm calibration.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H4, h6 location: inspected, packaged, sterilized and released by: monument / supplier: (b)(4) unique release to warehouse date: 03-mar-2023, expiration date: 01-feb-2033 , part number: 03.133.103s, 2.5mm drill bit qc 170mm ster 80mm calibration, lot number: 4514p29 (sterile).Production order traveler met all inspection acceptance criteria.Packaging label log (pll) lmd rev aa was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 24909 supplied by (b)(4)was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection, packaging or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.133m103, 2.5mm drill bit qc 170mm, lot number: u420258.Inspection instructions met all inspection acceptance criteria.Inspection sheets, incoming final inspection ns072629 rev c met all inspection acceptance criteria.Certificates of conformance received from orchid unique dated 20-dec-2022 were reviewed and determined to be conforming.Hardness specified at 50-55 hrc and certified at 50.4 hrc.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.5MM DRILL BIT QC 170MM STER 80MM CALIBRATION
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17855403
Report Number8030965-2023-12434
Device Sequence Number19680697
Product Code HTW
UDI-Device Identifier10886982277398
UDI-Public(01)10886982277398
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.133.103S
Device Lot Number4514P29
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown